Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 311, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 26, 2016, 8:42 PM CDT for Jack County, Montague County, Wise County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2016, 8:42 PM CDT (01:42 UTC)
- Expired
- Oct 26, 2016, 9:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jack County, TX, Montague County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 103 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 242 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1717 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 6:34 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Oct 26, 6:34 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 634 PM CDT Wed Oct 26 2016 .AVIATION... A shortwave trough working its way southeast across the ARKLATEX region is producing thunderstorms over Southeast OK and Northeast TX this evening. A few strong cells are crossing the Red River are currently affecting northeast gates and north routes and may briefly affect the Dallas-Ft Worth Metroplex in a few hours before dissipating. Chances are that these storms will weaken below severe limits by the time they arrive in the Dallas-Fort Worth area, but may still produce some gusty winds and cloud to ground lightning in the 9 PM to midnight timeframe. The other possibility is that they go ahead and fall apart before making it this far south. Either way, activity will come to an end around midnight local after the loss of surface heating and the upper level support shifts east into the Mississippi Valley. For the rest of the night, the only other concern will likely be MVFR stratus in the Waco area around sunrise. 30 && .PREV DISCUSSION... /ISSUED 340 PM CDT Wed Oct 26 2016/ Near and short term convective trends are the biggest challenge with regards to the forecast. Thereafter, dry and unseasonably warm conditions are expected through the remainder of the current work week and into the weekend. Low rain chances return to the region next week with a continuation of above average temperatures. Regional radar imagery shows convection across East Central Oklahoma this afternoon. The convection is associated with lift along a slow moving cold front and a shortwave trough that were both sliding towards the south and east. Hi-resolution model guidance has waffled a bit with the 19 UTC HRRR less aggressive than previous runs. The latest TTU WRF has also shown a lower areal coverage of convection. That being said, mesoanalysis indicates that the airmass ahead of the cluster of storms remains unstable and it's possible that a few more clusters of storms could develop across southeast OK and adjacent portions of North TX. As a result, I'll maintain highest PoPs across far northeastern zones and I have tapered them downward towards the south and west. I went ahead and pulled PoPs from Central TX for tonight as it appears that the threat for nocturnal convection should be largely diminished as the shortwave trough exits to the east and southeast and the cold front remains to the north in Oklahoma. Overall, the threat for widespread severe weather across North TX appears LOW at this time as deep layer shear and instability are marginal. There will be a threat for some strong wind gusts and/or near-severe hail, but this threat should be largely mitigated as the best shear and cooler air aloft (thus instability) remain further to the north and east. Most activity should diminish later tonight. The next concern will be during the overnight and early Thursday morning time periods where a potential for patchy fog exists. The two main areas for patchy fog will be along the Red River and across Central TX. The threat for patchy fog along the Red River is a bit more conditional and dependent on the coverage of storms. Right now, I'll mention patchy fog along our northern tier of counties where the best rain chances are forecast. Assuming rain falls and skies clear, the light winds should support a threat for patchy fog. If the coverage of storms is much smaller, the threat for patchy fog may be a little overstated in the current forecast. Farther to the south and east, clear skies and light winds should foster a greater potential for the development of some patchy fog. A warming trend can be expected through the weekend as an H5 ridge centers itself across the Big Country and eventually towards the Red River. Friday appears breezy and warm as southwest winds should help temperatures to rise well above normal values. Most areas should experience afternoon high temperatures in the mid to upper 80s. A similar story is expected from Saturday through Monday. There may be some passing high clouds as a weak shortwave trough travels around the northern periphery of the H5 ridge as well as the diurnal build up of afternoon cumulus. Rain chances return to the forecast next week as low level moisture streams northward in response to lee-side cyclogenesis. I've not made too many drastic changes to the long term portion of the forecast, but low rain chances for a majority of North and Central TX appear reasonable. With most of the strong synoptic forcing to the north, it's likely that this convection will be diurnal in nature. 24-Bain && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 62 86 64 87 65 / 30 5 5 0 0 Waco 62 86 58 87 60 / 10 5 5 0 0 Paris 58 83 60 85 61 / 50 5 5 0 5 Denton 61 84 60 86 62 / 30 5 5 0 0 McKinney 60 84 61 85 63 / 40 5 5 0 0 Dallas 63 86 64 87 65 / 30 5 5 0 0 Terrell 62 84 60 87 62 / 30 5 5 0 0 Corsicana 62 85 60 87 62 / 10 5 5 0 0 Temple 62 85 59 87 60 / 10 5 5 0 0 Mineral Wells 61 86 60 87 60 / 20 5 5 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 30/91
Hazardous weather outlook, Oct 26, 3:46 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 346 PM CDT WED OCT 26 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271315- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 346 PM CDT WED OCT 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THROUGH MIDNIGHT NORTHWEST OF A GRAHAM TO CLEBURNE TO PALESTINE LINE. THE HIGHEST RAIN CHANCES WILL BE NORTH AND EAST OF A JACKSBORO TO FORT WORTH TO ATHENS LINE. IN ADDITION TO CLOUD TO GROUND LIGHTNING...THE STRONGER STORMS MAY PRODUCE STRONG GUSTY WINDS AND MARGINALLY SEVERE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON AND EVENING SOUTH OF A GOLDTHWAITE TO SULPHUR SPRINGS LINE. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING FOR AREAS GENERALLY ALONG AND NORTH OF I-20.
In the hours before
Special weather statement, Oct 26, 5:55 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
555 PM CDT WED OCT 26 2016
TXZ094-095-262345-
LAMAR TX-FANNIN TX-
555 PM CDT WED OCT 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR FANNIN AND LAMAR COUNTIES UNTIL
645 PM CDT...
AT 555 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHEAST OF BENNINGTON...OR 22 MILES NORTHEAST OF BONHAM...
MOVING SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PARIS...BONHAM...HONEY GROVE...BLOSSOM...DODD CITY...BAILEY...
RAVENNA...BONHAM STATE PARK...ROXTON...LADONIA...WINDOM...TOCO AND
SUN VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3348 9572 3350 9577 3345 9586 3337 9615
3377 9629 3375 9619 3381 9616 3381 9617
3382 9617 3386 9587 3384 9583 3386 9581
3384 9577 3387 9576 3389 9555 3387 9542
3387 9534 3389 9532 3359 9531
TIME...MOT...LOC 2255Z 322DEG 29KT 3386 9596
30Special weather statement, Oct 26, 6:42 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
642 PM CDT WED OCT 26 2016
TXZ094-095-106-270045-
LAMAR TX-DELTA TX-FANNIN TX-
642 PM CDT WED OCT 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FANNIN...DELTA AND LAMAR
COUNTIES UNTIL 745 PM CDT...
AT 642 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF PARIS...MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PARIS...COOPER...HONEY GROVE...BLOSSOM...DEPORT...DODD CITY...
ROXTON...LADONIA...PECAN GAP...WINDOM...TOCO AND SUN VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3391 9555 3388 9554 3389 9552 3388 9551
3389 9546 3387 9546 3387 9542 3388 9531
3337 9532 3338 9586 3341 9586 3338 9606
3365 9611 3386 9589 3384 9584 3386 9581
3384 9577 3389 9575 3388 9570 3392 9563
TIME...MOT...LOC 2342Z 302DEG 24KT 3365 9569
30Special weather statement, Oct 26, 6:59 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
659 PM CDT WED OCT 26 2016
TXZ092-270100-
COOKE TX-
659 PM CDT WED OCT 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR COOKE COUNTY UNTIL 800 PM CDT...
AT 658 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MARIETTA...MOVING SOUTH AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GAINESVILLE...MUENSTER...LINDSAY...CALLISBURG AND LAKE KIOWA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
IF ON OR NEAR THE RED RIVER...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. DO NOT BE CAUGHT ON THE WATER IN A
THUNDERSTORM.
&&
LAT...LON 3395 9695 3353 9694 3357 9749 3391 9748
3392 9748 3383 9746 3382 9738 3388 9733
3386 9733 3389 9731 3386 9726 3392 9721
3386 9717 3376 9719 3372 9711 3382 9705
3385 9709 3384 9703 3395 9700
TIME...MOT...LOC 2358Z 001DEG 15KT 3389 9713
30Special weather statement, Oct 26, 8:26 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
826 PM CDT WED OCT 26 2016
TXZ091-270200-
MONTAGUE TX-
826 PM CDT WED OCT 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTAGUE COUNTY
UNTIL 900 PM CDT...
AT 826 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BOWIE...MOVING SOUTH AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOWIE AND SUNSET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3365 9765 3344 9767 3343 9794 3344 9798
3364 9792
TIME...MOT...LOC 0126Z 008DEG 16KT 3355 9781
DUNNThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 7:13 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 47 min |
| Oct 26, 8:26 PM CDT | Special Weather Statement | FWD | Montague | 34 min |
| Oct 27, 2:53 AM CDT | Dense Fog Advisory | FWD | Collin, Cooke, Delta, Denton, Fannin, Grayson and 8 more | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.